Good morning everyone,
Has anyone experienced more tinnitus, some strange "chugging" sounds, that is worse at night? I have mild tinnitus, but this is worse.
I have been on 40 mg of prednisone for 5 weeks.
After 10 days I tried reducing to 30 mg. at the direction of my rheumy, which didn't work, (symptoms came back). Went back to 40. Then tried to reduce to 35. On 35 for a week and symptoms of PMR returned/GCA returned: fleeting head pains, tight jaw, rib and back pain. I went back up to 40 mg. Have been there for a week but still have some symptoms an now have the tinnitus thing going on.. It sounds like the person above my apartment has a motor running up there! It's hard to sleep as it is without the noise.
I'm worried this could be the GCA flaring up? I see a specialist opthomologist in 2 days, have not seen one since the GCA diagnosis. I'm very near sighted anyway, and constantly worried about my vision. I haven't received any other direction from the rheumatologist other than the earlier reduction. Haven't had any other tests, scans, either.
I have more info in my profile that I just completed.
Thanks to all who reply.
Oh dear, you have been cast adrift haven’t you. It sounds like you need an appointment to fully discuss the implications of your disease with the Rheumatologist.
As for the Tinnitus symptom. I think it is a side effect of Prednisalone. I had it too when I was on a higher dose. It sounded like a sort of buzzing pulse in my ear. I haven’t been on your high dose though. I wonder if that makes it worse? Mine was intermittent too, not constant and seemed to happen when I altered my posture. It has completely gone now. I have had diagnosed PMR for 2 years and I am on 6.5 mgs of Pred. I am also on Atenolol for raised blood pressure. I would visit my GP at the very least. I didn’t because I sensed that it was a side effect and that my surgery would view it in isolation. You sound understandably worried and they shouldn’t have left you like that.
So glad to hear your tinnitus went away. I have had it since I started on Prednisone. It drives me batty!! I am currently on 8 mg starting a 35 day 1 mg taper (DL's taper pattern) in April. I am hoping it will go away completely.